Flash Flood, Searcy
- When
- March 25, 6:25 PM CST to 9:00 PM CST
- Where
- Searcy County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.911, -92.699 (the zone’s center; the record gives no point)
Heavy rains resulted in flash flooding over portions of Northern Arkansas. A number of county roads and low water crossings were covered by high water for several hours across the area.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Heavy rains resulted in flash flooding over portions of Northern Arkansas. A number of county roads and low water crossings were covered by high water for several hours across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 25, 3:10 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 310 PM CST MON MAR 25 2002 COMPLEX SITUATION AT THE SURFACE OVER ARKANSAS TONIGHT WILL BE RESOLVING ITSELF OVERNIGHT...SO THAT BY TUESDAY MORNING ALL RAIN WILL BE DONE AND CLOUDS WILL BE ON THE DECREASE AS THE DRY SURGE MOVES IN RATHER QUICKLY. THICKNESS VALUES TONIGHT WILL NOT BE IN PHASE WITH THE MOISTURE...SO THAT I WILL TAKE OUT THE MENTION OF WINTRY PRECIPITATION OVER NORTH ARKANSAS. I CAN SEE ITS POSSIBILITY ACROSS THE BORDER...BUT I WILL LEAVE IT OUT. COORDINATED THIS PART OF THE FORECAST WITH KTUL AND KSGF. LOWS WILL BE QUITE VARIED FROM NORTHWEST TO SOUTHEAST WITH THE PRESENCE OF THE FRONT...FROM THE LOWER 30S TO NEAR 50. HIGHS TUESDAY WILL RANGE WIDELY AS WELL FROM THE MID 40S NORTHWEST TO NEAR 60 IN THE SOUTHEAST. THE NEXT CHANCE OF RAIN IN THE EXTENDED WILL BE FOR FRIDAY. I WILL HOLD OFF SENDING THE FORECAST TO THE LAST MINUTE TO ACCOMMODATE THE NEXT SEVERE THUNDERSTORM WATCH. LIT BU 046/057 037/062 042 32700 HRO BU 035/049 032/058 038 32700 PBF BU 048/058 039/064 045 32700 HOT BU 044/057 036/060 040 32700 .LZK...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1230 PM CST MON MAR 25 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1032 AM COAL HILL AR .88 INCH HAIL
03/25/02 JOHNSON NICKEL TO QUARTER SIZE
HAIL FELL AT COAL HILL,
WOODLAND, HARMONY AND
CLARKSVILLE. REPORTED BY
CIVIL DEFENSE OFFICIAL
1142 AM 4 NE SHIRLEY AR .88 INCH HAIL
03/25/02 VAN BUREN NICKEL SIZE HAIL FELL
4 MILES NORTHEAST OF
SHIRLEY. REPORTED BY
TRAINED SPOTTER
1142 AM 5 SE SHIRLEY AR 1.00 INCH HAIL
03/25/02 VAN BUREN DIME TO QUARTER SIZE HAIL
IN FAIRFIELD BAY. REPORTED
BY TRAINED SPOTTER FROM THE
LOCAL RADIO STATION.
1210 PM BETHESDAY AR .75 INCH HAIL
03/25/02 INDEPENDENCE DIME SIZE HAIL COVERED THE
GROUND AT BETHESDA. REPORTED
BY CIVIL DEFENSE OFFICIAL.
32ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 125 PM CST MON MAR 25 2002 ...SEVERE WEATHER LIKELY IN ARKANSAS THROUGH TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF CENTRAL AND SOUTHERN ARKANSAS THIS AFTERNOON AND TONIGHT...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS FARTHER NORTH. EARLY THIS AFTERNOON...A FRONT WAS NEARLY STATIONARY FROM NEAR WALNUT RIDGE TO DEQUEEN...OR FROM NORTHEAST INTO WEST CENTRAL ARKANSAS. THE FRONT SEPARATED WARM AND MOIST AIR TO ITS SOUTH FROM MUCH COOLER CONDITIONS FARTHER NORTH. SCATTERED THUNDERSTORMS WERE DEVELOPING NORTH OF THE BOUNDARY IN THE COOLER AIR...WITH SOME OF THE STORMS BECOMING SEVERE. BECAUSE THE STORMS WERE FORMING IN A COOL AIRMASS...IT WAS MAKING IT EASIER FOR HAIL TO FORM...WITH LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT. FARTHER SOUTH...DRY WEATHER WAS NOTED AND CLOUDS WERE BREAKING UP IN SOME AREAS. THIS WAS ALLOWING THE SUN TO COME OUT...WITH TEMPERATURES WARMING INTO THE 70S. WITH HEATING OCCURRING...THE ATMOSPHERE WAS BECOMING INCREASINGLY UNSTABLE. A STORM SYSTEM WAS FORMING IN NORTHEAST TEXAS. THE SYSTEM IS EXPECTED TO MOVE INTO SOUTHWEST ARKANSAS LATER THIS AFTERNOON... AND WILL DRAG A COLD FRONT INTO AREAS WHERE HEATING HAS OCCURRED. ALONG AND AHEAD OF THE FRONT...SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE STATE. THESE STORMS ARE EXPECTED TO PRODUCE LARGE HAIL...DAMAGING WINDS AND PERHAPS A FEW TORNADOES. PEOPLE ACROSS ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY OVER MUCH OF ARKANSAS LATER THIS AFTERNOON AND TONIGHT. 46
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261200- SEVERE WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 555 PM CST MON MAR 25 2002 ...SEVERE WEATHER POSSIBLE IN ARKANSAS TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF ARKANSAS TONIGHT. LATE THIS AFTERNOON...A FRONT WAS NEARLY STATIONARY FROM MEMPHIS TO THE LITTLE ROCK AREA. THE FRONT SEPARATED WARM AND MOIST AIR TO ITS SOUTH FROM MUCH COOLER CONDITIONS FARTHER NORTH. THROUGH THE DAY...SCATTERED THUNDERSTORMS HAVE BEEN DEVELOPING NORTH OF THE FRONT IN THE COOLER AIR. SOME OF THE STORMS BECAME SEVERE EARLIER THIS AFTERNOON...WITH UP TO QUARTER SIZE HAIL PRODUCED. ACROSS NORTHERN ARKANSAS...ANY ADDITIONAL SEVERE WEATHER WILL BE ISOLATED TONIGHT...WITH LARGE HAIL REMAINING THE MAIN SEVERE WEATHER THREAT. FARTHER SOUTH...A STORM SYSTEM WAS TRACKING ACROSS SOUTHERN ARKANSAS...AND WAS NEAR THE MALVERN AREA AT 530 PM. THE SYSTEM WAS DRAGGING A COLD FRONT THROUGH SOUTHERN SECTIONS OF THE STATE. OTHER THAN A FEW SHOWERS...NOT MUCH WAS HAPPENING ALONG THE FRONT. WHILE TEMPERATURES IN THE 70S WERE MAKING THE ATMOSPHERE UNSTABLE...THERE WAS A LAYER OF WARM AIR ALOFT THAT WAS CAPPING THE ATMOSPHERE. THIS WAS PREVENTING THUNDERSTORMS FROM DEVELOPING. THROUGH THE EVENING...IT IS NOT CERTAIN WHETHER THE CAP WILL BREAK. IF THE CAP DOES BREAK...SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE FRONT IN SOUTHERN ARKANSAS. ANY STORMS THAT BECOME SEVERE WOULD PRODUCE LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. DURING THE OVERNIGHT HOURS...PEOPLE ACROSS ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE TONIGHT IF SEVERE WEATHER MATERIALIZES. 46
The Little Rock radar (KLZK), 126 km away, was scanning. The volume nearest the first event began at 00:25 UTC.
5 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287059, 5287060, 5287061, 5287062, 5287063.